# SDR CA071211001

- Difficulty date: November 8, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2731 · Elevator Tab Control System
- Part: Jackscrew
- Part number: 82760174005
- Condition: Contaminated
- Location: Elevator Trim
- Part time: 7,816 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ADVISORY MESSAGE DISPLAY INDICATED (MISTRIM NOSE DN) WITH AUTOPILOT ENGAGED. DISENGAGED AUTOPILOT - FWD CONTROL COLUMN FORCE REQUIRED TO MAINTAIN LEVEL FLIGHT, ATTEMPTED TO TRIM FWD BUT TRIM WHEEL WAS JAMMED WITH TRIM INDICATOR AT FWD OF THE TAKEOFF RANGE. TRIM MOVED REARWARDS OF THAT POSITION BUT NOT FWD OF IT. PAN DECLARED AND SERVICES REQUESTED, NORMAL APPROACH AND LANDING COMPLETED. FUNCTIONAL CHECK OF THE ELEVATOR TRIM SYS CARRIED OUT ON THE GROUND.  UNABLE TO REPLICATE REPORTED CONDITION. BOTH THE LT AND RT HAND SCREW JACK ASSEMBLIES, ELEVATOR TRIM WERE INSPECTED AND FOUND TO HAVE SUFFICIENT GREASE LUBRICATION, BUT THE GREASE WAS DETERMINED TO BE WATER CONTAMINATED DUE TO THE DISCOLORATION OF THE GREASE AND PRESENCE OF WATER BOTH AROUND THE SCREW JACK ASSEMBLIES AND EVIDENT ON THE GREASE DURING PURGING BY MAINTENANCE. THE SCREW JACK ASSEMBLIES WERE BOTH LUBRICATED BY MAINTENANCE TO PURGE ALL EXISTING GREASE AND MOISTURE FROM THE ACTUATORS.  LEVATOR TRIM SYS WAS LUBRICATED AND TESTED IAW MRB TASK CARD 2730/04 AND AMM 27-36-00. THE AC HAD BEEN SUBJECT TO HEAVY RAIN WHILE PARKED ON THE RAMP PRIOR TO FLIGHT WHICH MAY HAVE RESULTED IN A BUILD UP OF WATER IN THE SCREW JACK ACTUATOR INSTALLATION CAVITIES AND SUBSEQUENT ICE BUILD UP IN FLIGHT CAUSING ELEVATOR TRIM TRAVEL TO BE RESTRICTED. ADDITIONALLY ONE OF THE ACCESS HOLES WAS FOUND TO BE INCORRECTLY SEALED WHICH MAY HAVE PERMITTED WATER TO ENTER THE SCREW JACK ACTUATOR CAVITY. THIS ACCESS HOLE WAS SUBSEQUENTLY RESEALED DURING THE DEFECT RECTIFICATION / INVESTIGATION. (TC NR 20071211001)
